Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 397, NWS North Platte, NE

August 16, 2007Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 16, 2007, 2:11 AM CDT for Holt County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2007, 2:11 AM CDT (07:11 UTC)
Expired
Aug 16, 2007, 3:00 AM CDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2067 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2067 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 160711
SVRLBF
NEC089-160800-
/O.NEW.KLBF.SV.W.0397.070816T0711Z-070816T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
211 AM CDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF ONEILL...

* UNTIL 300 AM CDT

* AT 201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF EMMET...OR ABOUT 18 MILES WEST OF ONEILL...AND MOVING
  EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ONEILL BY 225 AM CDT...
  INMAN BY 235 AM CDT...
  PAGE BY 245 AM CDT...
  6 MILES NORTH OF EWING BY 250 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4270 9882 4211 9920 4208 9830 4260 9831

$$

KAR
2 follow-up statements
000 
WWUS53 KLBF 160738
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
237 AM CDT THU AUG 16 2007

NEC089-160800-
/O.CON.KLBF.SV.W.0397.000000T0000Z-070816T0800Z/
HOLT NE-
237 AM CDT THU AUG 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR HOLT COUNTY...

AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS 
LOCATED NEAR EMMET...OR ABOUT 11 MILES WEST OF ONEILL...MOVING EAST 
AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INMAN AND 8 MILES NORTH OF HIGHWAY 281 MILE MARKER 170 BY 250 AM
  CDT...
  PAGE AND 8 MILES NORTHWEST OF EWING BY 300 AM CDT...

LAT...LON 4270 9882 4211 9920 4208 9830 4260 9831

$$

KAR
000 
WWUS53 KLBF 160800
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
259 AM CDT THU AUG 16 2007

NEC089-160809-
/O.EXP.KLBF.SV.W.0397.000000T0000Z-070816T0800Z/
HOLT NE-
259 AM CDT THU AUG 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR HOLT COUNTY EXPIRES AT 300 AM
CDT...

A STRONG THUNDERSTORM WILL CONTINUE TO TRACK SOUTHEAST THROUGH 
SOUTHEASTERN HOLT COUNTY NEAR AND SOUTH OF HIGHWAY 20. WIND GUSTS TO 
45 MPH REMAIN POSSIBLE ALONG WITH BRIEF HEAVY RAIN AND PEA SIZE 
HAIL. 

LAT...LON 4270 9882 4211 9920 4208 9830 4260 9831

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:44 PM CDT, 10 hours 27 minutes earlier.

Area forecast discussion, Aug 15, 3:44 PM CDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT WED AUG 15 2007

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS SHORTWAVE OVER NORTH CENTRAL COLORADO
WHICH IS KICKING OFF A FEW THUNDERSTORMS. EXPECT THE WAY TO
CONTINUE PUSHING EASTWARD AND SPARK THUNDERSTORMS OVER WESTERN
NEBRASKA IN A FEW HOURS. INSTABILITY AND WINDS ARE WEAK SO DO NOT
EXPECT MUCH SEVERE WEATHER ASSOCIATED WITH THE STORMS...EXCEPT FOR
AN ISOLATED WIND GUST FROM THE HIGH BASED STORMS. BETTER
THUNDERSTORM ACTIVITY WILL LIKELY BE ASSOCIATED WITH THE FRONT
WHICH IS IN NORTHWEST KS ATTM. A FEW THUNDERSTORMS MAY MOVE OFF
THE BLACK HILLS AND ENTER THE NORTHWEST PART OF THE STATE AND THEN
MOVE SLIGHTLY SOUTH SOUTHEASTWARD. THE STORMS WILL DISSIPATE
RATHER QUICKLY THOUGH AS THEY MOVE OUT OF THE STEEP LAPSE RATES
AND INTO A MORE STABLE ENVIRONMENT. WILL NEED TO WATCH FOR STRATUS FRI
MORNING AS SOUTHEAST WINDS BRING ABUNDANT MOISTURE BACK INTO THE
AREA. WILL KEEP LOW POPS IN ACROSS THE NORTH THU NIGHT THROUGH
MUCH OF THE WEEKEND AS SFC LOW PRESSURE SITS OVER THE WESTERN
PLAINS AND WEAK SHORTWAVES MOVE OUT OF THE INTERMOUNTAIN WEST.
WILL NEED TO WATCH FOR STRATUS FRI MORNING AS SOUTHEAST WINDS
BRING ABUNDANT MOISTURE BACK INTO THE AREA. SFC LOW AND ASSOCIATED
FRONT MOVE EASTWARD EARLY NEXT WEEK SO WILL KEEP DRY FOR TUE AND WED.

&&

.AVIATION...
THUNDERSTORM ACTIVITY IS THE MAIN CONCERN THROUGH THE NEXT 24 HOURS.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ELSEWHERE DUE TO AFTERNOON
DESTABILIZATION AND AN UPPER WAVE MOVING OUT OF WY AND CO THIS
EVENING. THUNDERSTORM ACTIVITY WILL BE BETTER FOCUSED ALONG TWO
FRONTS...ONE ACROSS SOUTHERN NEBRASKA AND THE OTHER IN SOUTHERN
SOUTH DAKOTA. THESE THUNDERSTORMS WILL BE LONGER LIVED AND CONTINUE
INTO THE OVERNIGHT HOURS...BRINGING CLOUD COVER AND POSSIBLE THUNDERSTORMS
INTO THE MORNING HOURS ACROSS NORTHERN NEBRASKA AND KVTN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

75/BH
Hazardous weather outlook, Aug 15, 4:23 PM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
423 PM CDT WED AUG 15 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-162130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
423 PM CDT WED AUG 15 2007 /323 PM MDT WED AUG 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.
THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO OVERNIGHT. PEAK
HEATING OF THE DAY AND THE APPROACH OF AN UPPER LEVEL DISTURBANCE
WILL BRING THUNDERSTORMS TO THE REGION. ISOLATED THUNDERSTORMS
WILL DOT MUCH OF THE AREA WITH THE PRIMARY THREAT FROM SMALL HAIL
AND HEAVY RAINS.

A GREATER THREAT EXISTS NEAR A FRONT ACROSS FAR SOUTHWESTERN AND
SOUTH CENTRAL NEBRASKA. THUNDERSTORMS...AND HEAVY RAINS...MAY DEVELOP
ALONG THE FRONT AND BRING HEAVY RAINS TO PORTIONS OF FRONTIER
COUNTY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL CONTINUE IN THE FORECAST THROUGH THE WEEKEND...FUELED
BY HIGH HUMIDITY AND AN ACTIVE WEATHER PATTERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

HIRSCH

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.